Paradoxical diarrhea symptoms
Paradoxical diarrhea is a consequence of constipation, a condition where stool is extremely firm, strenuous, and excruciating to pass. Other signs of constipation are a decreased rate of the desire to expel stool, hemorrhoids brought about by exertion and a sore bloated stomach with loud bowel sounds from time to time.
In critical instances of constipation, the stomach becomes extremely painful and fecal impaction, vomiting, and paradoxical diarrhea occur. In paradoxical diarrhea, soft stool from the small intestine gets around hard dry stool in the large intestine. A distinguishing characteristic of paradoxical diarrhea is the unintentional outflow of stool and therefore staining of underclothes in both children and adults.
Paradoxical diarrhea causes
Ordinary constipation is characterized by firm or compact feces, a decreased bowel movement desire and a hurtful and arduous defecation process.
Common consequences of constipation include an inflated, painful bowel, loud bowel sounds and hemorrhoids.
In critical cases, however, the intestines may be blocked leading to throwing up, increased stomach pain and paradoxical diarrhea.
Constipation and therefore paradoxical diarrhea may be brought about by insufficient food intake, lack of physical activity, inadequate water consumption, and drugs, for example particular sedatives and narcotic pain relievers.
Paradoxical diarrhea treatment
Management of fecal impaction should involve resolving the impaction as well as and remedies to avoid future similar cases. Stool could be made softer using osmotic laxatives and enemas. These raise the amount of water in fecal matter up till it is easily passed. Osmotic laxatives could however lead to electrolyte imbalances and therefore their intake should be minimized.
Fecal impaction may have to be physically removed in extremely overweight sufferers and in dehydrated elderly individuals.
Subsequent cases could be avoided by drinking more fluids, increasing intake of foods high in roughage, setting time each day for physical activity and minimizing the consumption of opiate-based medicines.